Exam Review
- A nurse is teaching an older adult client about safe medication administration. Which statement by the client indicates a need for further teaching?A)"I'll report any new confusion, dizziness, or unsteady gait that occurs after starting a new medication."B)“I’ll avoid abruptly stopping any medication, even if I start to feel better."C)"Because my metabolism has slowed down, it might take longer for medications to start working, so I can take another dose if I don't feel better."D)"Since my kidneys don't clear drugs as efficiently, I should avoid taking over-the-counter medications unless approved by my provider."
- A client is prescribed a serotonin reuptake inhibitor (SSRI) for the management of depression. Which of the following herbal supplements should the nurse advise the client to avoid due to the potential risk of serotonin syndrome when taken concurrently with this class of medication?A)EchinaceaB)GarlicC)St. John's wortD)Ginseng
- A nurse is reviewing a provider's prescription that reads: "Administer morphine sulfate 2 mg IV q4h PRN for pain." Which interpretation of the abbreviations demonstrates correct understanding?A)Administer 2 mg of morphine sulfate intravenously every 4 hours as needed for painB)Administer 2 mg of morphine sulfate by mouth every 4 hours as needed for painC)Administer 2 mg of morphine sulfate intravenously every 4 hours without regard to painD)Administer 2 mg of morphine sulfate intramuscularly every 4 hours as needed for pain
- A nurse is teaching a client about prescribed zolpidem. Which client statement should the nurse identify as requiring follow-up education before administering the medication?A)"I will eat a light snack in the evening to avoid taking zolpidem on an empty stomach"B)"I will avoid caffeine in the afternoon to help me sleep better"C)"I will drink a glass of warm milk before bed to help me relax"D)"I will drink grapefruit juice with dinner every night”
Exam Review
- Which analgesic is preferred for initial treatment of mild pain in the geriatric population?A)MorphineB)AcetaminophenC)IbuprofenD)Oxycodone
- A nurse is administering a monoamine oxidase inhibitor (MAOIS) to a client. Which of the following nursing actions is most important to ensure safe medication administration?A)Monitoring the client's blood pressure regularly.B)Educating the client on the importance of avoiding foods high in tyramine.C)Administering the medication with a full glass of milk.D)Assessing the client's fasting blood sugar levels before administration.
- A nurse is educating a newly licensed nurse on the purpose of administering vecuronium to a client with severe respiratory distress. What action by the newly licensed nurse indicates a comprehensive understanding of the medication's effects?A)Correctly identifying that vecuronium is used to facilitate mechanical ventilation.B)Mentioning that vecuronium is administered to reduce anxiety in patients with severe respiratory distress.C)Stating that vecuronium is primarily given to treat inflammation.D)Indicating that vecuronium is given to treat infections in clients with severe respiratory distress.
- Which actions by the nurse demonstrate an understanding of pharmacokinetics and the nurse's role in medication therapy? (Select All that Apply.)(SATA)A)Verify the dose based on the client's age, weight, and organ function.B)Administering the medication at the prescribed time to maintain therapeutic drug levels.C)Ignoring drug interactions if the client reports no side effects.D)Recommending herbal supplements to enhance medication effectiveness.E)Educating the client about how food or other medications can affect absorption.F)Monitoring the client's liver and kidney function before administering medications.
Exam Review
- A client is receiving opioid therapy for pain management. The nurse is educating the client about the effects of long-term opioid use. Which statement by the nurse best explains the concept of drug tolerance?A)“You may become addicted to the medication and need it to feel normal."B)"You will not experience withdrawal symptoms if you stop taking the medication suddenly."C)"You may need higher doses of the medication over time to achieve the same level of pain relief."D)"You will no longer get any therapeutic effects from this drug."
- A nurse is providing teaching to a client with opioid use disorder who is prescribed naltrexone. Which client statement demonstrates an accurate understanding of how naltrexone works?A)"This medication blocks opioid receptors so opioids cannot produce a euphoric effect."B)"This medication increases serotonin levels to improve mood and decrease drug use."C)"This medication replaces opioids in my body to prevent cravings."D)"This medication reduces withdrawal symptoms by partially activating opioid receptors."
- A nurse is preparing to administer acetaminophen 650 mg by mouth (PO) to a client who has mild postoperative pain. The medication is available as acetaminophen 325 mg tablets. The nurse will administer _________ tablets
- A nurse is caring for a client who has been prescribed fluoxetine for major depressive disorder. Which finding should the nurse recognize as a priority to report to the provider?A)The client reports dry mouth and mild insomniaB)The client reports new-onset agitation and thoughts of self-harmC)The client reports improved energy and appetiteD)The client reports nausea and headache during the first week
Exam Review
- A nurse is preparing to administer a medication to a client. The prescribed dose is 0.05 mg/kg. The client weighs 125 pounds. How many kilograms does the client weigh?